Alert archive / Minnesota / River Flood Warnings in 2007

River Flood Warning 28, NWS La Crosse, WI

August 19, 2007Fillmore County, Houston County, Minnesota

NWS La Crosse, WI issued this river flood warning at Aug 19, 2007, 8:58 AM CDT for Fillmore County, Houston County, Minnesota. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 19, 2007, 8:58 AM CDT (13:58 UTC)
Expired
Aug 19, 2007, 4:30 PM CDT
In force
8 hr
Issued by
NWS La Crosse, WI
Flood severity
Minor

Counties Fillmore County, MN, Houston County, MN

The radar

The La Crosse radar (KARX), 51 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Branch Root River at Lanesboro (LNSM5).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05384120, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KARX 191358
FLWARX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LA CROSSE WI 
858 AM CDT SUN AUG 19 2007

...THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING LOCATIONS...

  SOUTH BRANCH ROOT RIVER AT LANESBORO AFFECTING FILLMORE AND HOUSTON
  COUNTIES

...MINOR FLOODING IS OCCURRING AND WILL CONTINUE...


.HEAVY RAIN ACROSS THE AREA HAS CAUSED SIGNIFICANT RISES ALONG THE
SOUTH BRANCH ROOT RIVER. HERE IS THE LATEST STAGE AND FORECAST
INFORMATION.

SAFETY MESSAGE...

IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING 
WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DONT DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 


MNC045-055-192358-
/O.NEW.KARX.FL.W.0028.070819T1358Z-070820T1106Z/
/LNSM5.1.ER.070819T0322Z.070819T1130Z.070819T2306Z.NO/
858 AM CDT SUN AUG 19 2007

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SOUTH BRANCH ROOT RIVER AT LANESBORO.
* FROM THIS MORNING UNTIL MONDAY MORNING.
* AT  7 AM SUNDAY THE STAGE WAS 15.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* THE RIVER IS EXPECTED TO FALL TO BELOW FLOOD STAGE BY THIS EVENING.
* AT 14.0 FEET...THE RIVER MAY BEGIN TO THREATEN THE FLAT AREA AT 
  THIS LEVEL AND THE BALLFIELD WILL BEGIN TO EXPERIENCE SOME 
  FLOODING. 
* AT 12.0 FEET...THE RIVER BEGINS TO OVERFLOW THE LEFT BANK 
  DOWNSTREAM FROM THE FOOT BRIDGE WHERE THE GAGE IS LOCATED.  

$$
2 follow-up statements
000 
WGUS83 KARX 191557
FLSARX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI 
1057 AM CDT SUN AUG 19 2007

...THE FLOOD WARNING CONTINUES FOR...
 
  KICKAPOO RIVER AT LA FARGE...VIOLA...READSTOWN...SOLDIERS GROVE...
GAYS MILLS...AND STEUBEN AFFECTING RICHLAND...CRAWFORD AND VERNON
COUNTIES
 
  SOUTH BRANCH BARABOO RIVER AT HILLSBORO AFFECTING VERNON COUNTY 
 
  ROOT RIVER NEAR HOUSTON AFFECTING HOUSTON COUNTY 
 
  SOUTH BRANCH ROOT RIVER AT LANESBORO AFFECTING FILLMORE AND HOUSTON 
  COUNTIES 
 
  UPPER IOWA RIVER AT DORCHESTER HWY 76 AFFECTING ALLAMAKEE COUNTY 
 
  CASCADE CREEK AT ROCHESTER - CASCADE CREEK AFFECTING OLMSTED COUNTY 
 
  SOUTH FORK ZUMBRO RIVER AT ROCHESTER - 37TH STREET AFFECTING
OLMSTED COUNTY 
 
  MIDDLE FORK WHITEWATER RIVER NEAR WHITEWATER STATE PARK  
  AFFECTING OLMSTED AND WINONA COUNTIES 
 
...MAJOR FLOODING IS OCCURRING...

.EXTREMELY HEAVY RAIN ACROSS THE AREA HAS CAUSED SIGNIFICANT FLOODING
ACROSS PARTS OF THE AREA. HERE IS THE LATEST STAGE AND FORECAST
INFORMATION.

SAFETY MESSAGE...

THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK
BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR 
HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF 
NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DONT DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 


WIC103-123-200157-
/O.EXT.KARX.FL.W.0023.000000T0000Z-070820T1431Z/
/LAFW3.1.ER.070819T1035Z.070820T0000Z.070820T0231Z.NO/
1057 AM CDT SUN AUG 19 2007

...FLOOD WARNING NOW EXPECTED TO END MONDAY MORNING...
  
THE FLOOD WARNING CONTINUES FOR
  THE KICKAPOO RIVER AT LA FARGE.
* UNTIL MONDAY MORNING.
* AT  9 AM SUNDAY THE STAGE WAS 12.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 12.8 FEET BY THIS EVENING. 
  THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE THIS EVENING.
* AT 13.0 FEET...SOME ROADS ARE UNDER WATER AND SEVERAL RESIDENCES 
  AND BUSINESSES ARE AFFECTED. HOWEVER THE MAJORITY OF THE PEOPLE IN 
  TOWN ARE STILL DRY.
* AT 12.0 FEET...AGRICULTURAL LAND ADJACENT TO THE RIVER IS FLOODED 
  AND MINOR FLOODING AFFECTS SOME RESIDENCES AND COMMERCIAL 
  PROPERTIES. 

$$

WIC103-123-200157-
/O.EXT.KARX.FL.W.0022.000000T0000Z-070821T2000Z/
/VIOW3.1.ER.000000T0000Z.070820T0000Z.070821T0800Z.NO/
1057 AM CDT SUN AUG 19 2007

...FLOOD WARNING NOW EXPECTED TO END TUESDAY AFTERNOON...
  
THE FLOOD WARNING CONTINUES FOR
  THE KICKAPOO RIVER AT VIOLA.
* UNTIL TUESDAY AFTERNOON.
* AT 10 AM SUNDAY THE STAGE WAS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 16.7 FEET BY THIS EVENING. 
  THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE EARLY TUESDAY 
  MORNING.
* AT 14.5 FEET...WATER BEGINS TO GO OVER HIGHWAY 56 JUST EAST OF 
  VIOLA. WATER ALSO MAY BE OVER HIGHWAY 131 3 MILES NORTH OF VIOLA. 

$$

WIC023-123-200156-
/O.CON.KARX.FL.W.0029.000000T0000Z-070820T1410Z/
/REAW3.2.ER.070819T0842Z.070819T1800Z.070820T0210Z.NO/
1057 AM CDT SUN AUG 19 2007

THE FLOOD WARNING CONTINUES FOR
  THE KICKAPOO RIVER AT READSTOWN.
* UNTIL MONDAY MORNING.
* AT  9 AM SUNDAY THE STAGE WAS 15.5 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 15.6 FEET BY EARLY THIS 
  AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE 
  THIS EVENING.

$$

WIC023-123-200156-
/O.CON.KARX.FL.W.0024.000000T0000Z-070823T0436Z/
/SOGW3.2.ER.000000T0000Z.070819T1800Z.070822T1636Z.NO/
1057 AM CDT SUN AUG 19 2007

THE FLOOD WARNING CONTINUES FOR
  THE KICKAPOO RIVER AT SOLDIERS GROVE.
* UNTIL WEDNESDAY EVENING.
* AT 10 AM SUNDAY THE STAGE WAS ESTIMATED TO BE NEAR 19 FEET.
* FLOOD STAGE IS 13.0 FEET.
* THE RIVER WILL CREST NEAR 19.5 FEET THIS AFTERNOON...THEN START
TO FALL SLOWLY BY TONIGHT.
* AT 19.0 FEET...WATER BEGINS TO FLOW OVER THE LOW END OF THE BRIDGE.
* AT 17.0 FEET...THE WATER NEARS THE BOTTOM OF THE ROUTE 131 BRIDGE 
  OVER THE RIVER.

$$

WIC023-200156-
/O.CON.KARX.FL.W.0025.000000T0000Z-070824T0651Z/
/GMIW3.3.ER.070818T2347Z.070819T1800Z.070823T1851Z.NR/
1057 AM CDT SUN AUG 19 2007

THE FLOOD WARNING CONTINUES FOR
  THE KICKAPOO RIVER AT GAYS MILLS.
* UNTIL LATE THURSDAY NIGHT.
* AT  8 AM SUNDAY THE STAGE WAS ESTIMATED TO BE 20 FEET. 
* RECORD FLOODING IS OCCURRING AND RECORD FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 20.8 FEET BY EARLY THIS 
  AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE EARLY 
  THURSDAY AFTERNOON.
* AT 17.0 FEET...WATER CAN BE EXPECTED IN THE TOWN OF GAYS MILLS WITH
  DEPTH POSSIBLY REACHING TWO FEET IN PLACES.     

$$

WIC023-200156-
/O.CON.KARX.FL.W.0026.000000T0000Z-070826T1930Z/
/STEW3.3.ER.070819T1409Z.070819T1800Z.070826T0730Z.NO/
1057 AM CDT SUN AUG 19 2007

THE FLOOD WARNING CONTINUES FOR
  THE KICKAPOO RIVER AT STEUBEN.
* FROM LATE THIS MORNING UNTIL SUNDAY AUGUST 26.
* AT  9 AM SUNDAY THE STAGE WAS 11.9 FEET. 
* MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND 
  CONTINUE TO RISE TO NEAR 15.2 FEET BY EARLY THIS AFTERNOON. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY JUST AFTER MIDNIGHT.
* AT 15.0 FEET...THE TOWN OF STUEBEN EXPERIENCES SIGNIFICANT 
  FLOODING.
* AT 13.0 FEET...BRIDGE STREET NEAR THE GAGE BEGINS TO FLOOD AND 
  HIGHWAY 179 MAY BE THREATENED.
* AT 12.0 FEET...WATER STARTS TO AFFECT BUSINESS AND RESIDENCES AND 
  MINOR FLOODING AFFECTS LOWLANDS AND LOWER ROADS. 

$$

MNC055-200156-
/O.EXT.KARX.FL.W.0017.000000T0000Z-070823T1200Z/
/HOUM5.3.ER.070819T0857Z.070820T0000Z.070823T0000Z.NR/
1057 AM CDT SUN AUG 19 2007

...FLOOD WARNING IS NOW IN EFFECT UNTIL THURSDAY MORNING...
  
THE FLOOD WARNING CONTINUES FOR
  THE ROOT RIVER NEAR HOUSTON.
* UNTIL THURSDAY MORNING.
* AT 10 AM SUNDAY THE STAGE WAS 18.1 FEET. 
* MAJOR FLOODING IS OCCURRING AND RECORD FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 18.5 FEET BY THIS EVENING. 
  THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE WEDNESDAY EVENING.

$$

IAC005-200156-
/O.EXT.KARX.FL.W.0016.070820T0000Z-070822T0412Z/
/DCHI4.3.ER.070820T0000Z.070820T1200Z.070821T1612Z.NR/
1057 AM CDT SUN AUG 19 2007

...FLOOD WARNING IS NOW IN EFFECT UNTIL TUESDAY EVENING...
  
THE FLOOD WARNING CONTINUES FOR
  THE UPPER IOWA RIVER AT DORCHESTER HWY 76.
* FROM THIS EVENING UNTIL TUESDAY EVENING.
* AT 10 AM SUNDAY THE STAGE WAS 10.7 FEET. 
* MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 20.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY LATE TUESDAY MORNING.
* AT 17.0 FEET...IOWA HIGHWAY 76 IS OVERTOPPED JUST NORTH OF THE GAGE
  SITE. 
* AT 16.0 FEET...IOWA HIGHWAY 76 SOUTH OF DORCHESTER MAY BE 
  THREATENED BY FLOOD WATERS.   
* AT 15.0 FEET...SIGNIFICANT AGRICULTURAL FLOODING BEGINS. 
* AT 14.0 FEET...LOWLAND AGRICULTURAL AREAS BEGIN TO FLOOD. 

$$

MNC109-200156-
/O.EXT.KARX.FL.W.0020.000000T0000Z-000000T0000Z/
/RCCM5.2.ER.070819T0410Z.070819T1800Z.000000T0000Z.UU/
1057 AM CDT SUN AUG 19 2007

...FLOOD WARNING IS NOW IN EFFECT UNTIL THIS EVENING...
  
THE FLOOD WARNING CONTINUES FOR
  THE CASCADE CREEK AT ROCHESTER - CASCADE CREEK.
* UNTIL THIS EVENING.
* AT  9 AM SUNDAY THE STAGE WAS 16.5 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* THE RIVER IS NEAR ITS CREST NOW...AND SHOULD FALL SLOWLY THIS
  AFTERNOON...FALLING BELOW FLOOD STAGE BY EVENING. 
* AT 10.0 FEET...WATER BEGINS TO COVER THE SIDEWALK UNDER THE 7TH 
  STREET BRIDGE. 

$$

MNC109-200156-
/O.EXT.KARX.FL.W.0021.000000T0000Z-070820T1307Z/
/RCHM5.1.ER.070819T0641Z.070819T1800Z.070820T0107Z.NO/
1057 AM CDT SUN AUG 19 2007

...FLOOD WARNING IS NOW IN EFFECT UNTIL MONDAY MORNING...
  
THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FORK ZUMBRO RIVER AT ROCHESTER - 37TH STREET.
* UNTIL MONDAY MORNING.
* AT 10 AM SUNDAY THE STAGE WAS 16.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 16.5 FEET BY EARLY THIS 
  AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE THIS 
  EVENING.

$$

MNC109-169-200156-
/O.CON.KARX.FL.W.0018.000000T0000Z-070820T0548Z/
/WSPM5.2.ER.070819T0303Z.070819T1200Z.070819T1748Z.UU/
1057 AM CDT SUN AUG 19 2007

THE FLOOD WARNING CONTINUES FOR
  THE MIDDLE FORK WHITEWATER RIVER NEAR WHITEWATER STATE PARK 3SW.
* UNTIL THIS EVENING.
* AT  9 AM SUNDAY THE STAGE WAS 15.6 FEET. 
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.5 FEET.
* THE RIVER IS EXPECTED TO FALL TO BELOW FLOOD STAGE THIS AFTERNOON.

$$

MNC045-055-200156-
/O.EXT.KARX.FL.W.0028.000000T0000Z-070820T0712Z/
/LNSM5.1.ER.070819T0322Z.070819T1130Z.070819T1912Z.NO/
1057 AM CDT SUN AUG 19 2007

...FLOOD WARNING REMAINS IN EFFECT UNTIL TONIGHT...
  
THE FLOOD WARNING CONTINUES FOR
  THE SOUTH BRANCH ROOT RIVER AT LANESBORO.
* UNTIL TONIGHT.
* AT 10 AM SUNDAY THE STAGE WAS 5.6 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 12.2 FEET BY EARLY THIS AFTERNOON. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY THIS AFTERNOON.
* AT 12.0 FEET...THE RIVER BEGINS TO OVERFLOW THE LEFT BANK 
  DOWNSTREAM FROM THE FOOT BRIDGE WHERE THE GAGE IS LOCATED.  

$$

WIC123-200156-
/O.EXT.KARX.FL.W.0027.000000T0000Z-070820T0431Z/
/HILW3.2.ER.070819T0629Z.070819T0900Z.070819T1631Z.NR/
1057 AM CDT SUN AUG 19 2007

...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS AFTERNOON...
  
THE FLOOD WARNING CONTINUES FOR
  THE SOUTH BRANCH BARABOO RIVER AT HILLSBORO.
* UNTIL THIS AFTERNOON.
* AT  9 AM SUNDAY THE STAGE WAS 13.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* THE RIVER IS EXPECTED TO FALL TO BELOW FLOOD STAGE BY EARLY THIS 
  AFTERNOON.
* AT 13.0 FEET...MINOR FLOODING BEGINS IN LOWLAND AREAS NEAR THE 
  RIVER. 

$$
000 
WGUS83 KARX 192130
FLSARX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
430 PM CDT SUN AUG 19 2007
 

...THE FLOOD WARNING IS CANCELLED FOR THE SOUTH BRANCH ROOT RIVER AT
LANESBORO...

.WATER LEVELS REMAINED BELOW FLOOD STAGE...AND AT THIS POINT ARE NOT
EXPECTED TO RISE ABOVE FLOOD LEVELS. THEREFORE THE FLOOD WARNING HAS
BEEN CANCELLED.  ADDITIONAL RAINFALL IS EXPECTED TONIGHT...SO BE
SURE TO WATCH FOR LATER STATEMENTS.


MNC045-055-192200-
/O.CAN.KARX.FL.W.0028.000000T0000Z-070820T0712Z/
/LNSM5.1.ER.070819T0322Z.070819T1130Z.000000T0000Z.NO/
430 PM CDT SUN AUG 19 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE SOUTH BRANCH ROOT RIVER AT LANESBORO.
* AT 4 PM SUNDAY THE STAGE WAS 4.7 FEET. 
* FLOOD STAGE IS 12.0 FEET. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Aug 19, 3:23 AM CDT, 5 hours 35 minutes earlier.

Area forecast discussion, Aug 19, 3:23 AM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
323 AM CDT SUN AUG 19 2007

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT

FORECAST CONCERNS CONTINUE TO BE ON RAIN AMOUNTS AND A CONTINUATION
OF FLASH FLOODING AND FLOODING. OF SECONDARY CONCERN IS TEMPERATURES
THROUGH THE PERIOD.

07Z SURFACE ANALYSIS SHOWS WARM FRONT EXTENDING FROM NORTHWEST AND
NORTH CENTRAL IOWA SOUTHWARD INTO SOUTHEAST IOWA. WATER VAPOR IMAGERY
SHOWS MOISTURE FROM THE REMNANTS OF ERIN BEING PULLED NORTHWARD
ACROSS THE BOUNDARY ON 30 TO 40 KNOT 850MB WINDS. A LINE OF
CONVECTION HAS BEEN ON GOING MUCH OF THE NIGHT ACROSS SOUTHERN
MINNESOTA INTO SOUTHWEST WISCONSIN. TRAINING ECHOES HAS RESULTED IN
A SIGNIFICANT FLASH FLOOD EVENT WITH GAGE TOTALS UP TO 12 INCHES IN
A FEW LOCATIONS IN SOUTHERN LA CROSSE AND HOUSTON COUNTIES.

00Z 19AUG07 CONTINUE THE TREND OF SIMILARITIES WITH THE OVERALL
PATTERN BUT DIFFER IN THEIR QPF FIELDS. ONCE AGAIN FORCING SIGNALS
USED FOR QPF PLACEMENT THROUGH THE PERIOD. TROUGHING ACROSS THE
PACIFIC NORTHWEST AND WESTERN CANADA WILL PUSH EAST WITH TIME...
WITH FAST NEARLY ZONAL FLOW ACROSS THE NORTHERN TIER OF STATES.

THE WARM FRONT WILL REMAIN NEARLY STATIONARY TODAY ACROSS NORTHERN
IOWA WITH A STRONG BAROCLINIC ZONE ACROSS THE AREA. THIS WILL REMAIN
A STRONG FOCUS FOR LIFT/MOISTURE POOLING AS WEAK MID LEVEL SHORTWAVES
RIDE OVER THE BOUNDARY. MODELS ARE SHOWING PERSISTENT 850MB THETA-E
ADVECTION AND POCKETS OF CONVERGENCE THAT SHOULD SUPPORT CONVECTION
TRAINING TRAINING ACROSS THE REGION. MEANWHILE THE WAVE ASSOCIATED
WITH THE REMNANTS OF ERIN WILL WORK ITS WAY INTO OKLAHOMA WITH THE
DEEPER MOISTURE BEING SHUNTED EAST OF THE AREA AS LOW LEVEL JET
VEERS TO OUR EAST. WOULD EXPECT HEAVIEST RAINFALL TO PUSH EAST OF THE
AREA LATER THIS MORNING...BUT WITH CONTINUED DECENT AMOUNT OF 850MB-
700MB FRONTOGENETIC FORCING AND MID LEVEL SHORTWAVES STILL EXPECT
SHOWERS AND THUNDERSTORMS THROUGHOUT THE DAY. WILL RAISE POPS TO
CATEGORICAL AND EXTEND FLASH FLOOD WATCH THROUGH 00Z TONIGHT.

WARM FRONT SINKS SOUTH TONIGHT ACROSS IOWA AS LOW LEVEL JET RE-
ESTABLISHES ITSELF FROM MISSOURI INTO IOWA...SETTING THE STAGE FOR
MORE SHOWERS AND THUNDERSTORMS TO THE NORTH OF THE BOUNDARY. WILL
PLACE THE HIGHEST POPS FROM NORTHEAST IOWA INTO SOUTHWEST WISCONSIN
AND THEN TAPER THEM OFF AS YOU HEAD NORTH. WILL ALLOW DAY SHIFT TO
RE-EXAMINE THE POTENTIAL FOR EXTENDING THE FLASH FLOOD WATCH.

THE ACTIVE WEATHER PATTERN CONTINUES FOR THE MONDAY THROUGH TUESDAY
NIGHT TIME FRAME. THE WARM FRONT WILL REMAIN TO OUR SOUTH WITH A
COLD FRONT THEN APPROACHING THE AREA FROM THE WEST ON TUESDAY. WILL
CONTINUE THE CHANCE POPS THROUGH THE PERIOD PER THE PREVIOUS
FORECAST.

WITH GUIDANCE NUMBERS CONSISTENTLY COOLER WITH EACH MODEL RUN HAVE
LOWERED BOTH TODAY AND MONDAY/S HIGHS.

.LONG TERM...WEDNESDAY THROUGH SATURDAY

WITH ONGOING WEATHER ONLY TOOK A CURSORY LOOK AT THE NEW MODEL DATA
FOR THIS TIME FRAME. CONTINUED ZONAL FLOW ACROSS THE NORTHERN TIER
OF STATES WITH WEAK WAVES TRANSLATING ACROSS THE AREA. CONTINUED
UNSETTLED WEATHER WITH CHANCE POPS LOOKING GOOD.

.AVIATION...

A FLUX OF MOIST...UNSTABLE AIR NORTHWARD INTO AND OVER A SFC-850MB
FRONTAL ZONE ACROSS IA TO SOUTHERN MN WILL CONTINUE THIS MORNING.
SHRA/TSRA WILL CONTINUE AT OR NEAR THE TAF SITES EARLY THIS
MORNING...WITH A GRADUAL SHIFT SOUTH/EAST OF THE STRONGER CONVECTION
AFTER SUNRISE. ABUNDANT MOISTURE TRAPPED UNDER THE FRONTAL ZONE AND
EAST/SOUTHEAST WINDS NORTH OF THE SFC FRONT WILL MAKE FOR PERSISTENT
IFR/MVFR CIGS THRU TODAY/TONIGHT. WITH CONTINUED...BUT WEAKER
MOISTURE FLUX INTO THE FRONTAL ZONE TONIGHT...SHRA/TSRA THREATS
CONTINUE AT THE TAF SITES...BUT LESS SO THAN EARLY THIS MORNING.
WILL KEEP TSRA/CB MENTION IN TAFS FOR THIS AFTERNOON/TONIGHT LIMITED
UNTIL MORE DETAILS ARE KNOWN TO BETTER DEFINE ANY TSRA TIMES
PERIODS.

.HYDROLOGY...
MOISTURE FLUX OVER BOUNDARY RESULTING IN TRAINING ECHOES FROM
SOUTHEAST MINNESOTA INTO SOUTHWEST WISCONSIN. HEAVIEST RAIN
EXPECTED TO PUSH EAST OF THE AREA LATER THIS MORNING. FLASH FLOODING
WILL CONTINUE THROUGH THE EARLY MORNING HOURS WITH SEVERAL RIVERS
ACROSS SOUTHEAST MINNESOTA OVER FLOOD STAGE OR HEADED FOR FLOOD
STAGE. SEE FLOOD WARNINGS FOR ALL THE DETAILS ON THE RIVERS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH UNTIL 7 PM CDT SUNDAY FOR WIZ032-WIZ033-
     WIZ041-WIZ053-WIZ054-WIZ055-WIZ061.

MN...FLASH FLOOD WATCH UNTIL 7 PM CDT SUNDAY FOR MNZ079-MNZ086-
     MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.

IA...FLASH FLOOD WATCH UNTIL 7 PM CDT SUNDAY FOR IAZ008-IAZ009-
     IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.

&&

.SHORT TERM AND LONG TERM...RABERDING
.AVIATION...RRS
Hazardous weather outlook, Aug 19, 5:02 AM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE LA CROSSE WI
502 AM CDT SUN AUG 19 2007

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041-
053>055-061-201100-
ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-
FLOYD-GRANT-HOUSTON-HOWARD-LA CROSSE-MITCHELL-MOWER-OLMSTED-
RICHLAND-TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA-
502 AM CDT SUN AUG 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...INTO WESTERN AND SOUTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TODAY. RAINS ARE
EXPECTED TO TAPER OFF TODAY. WITH THE HEAVY RAINS ACROSS MUCH OF THE
AREA SATURDAY AND SATURDAY NIGHT...ADDITIONAL RAINS FROM ANY
THUNDERSTORMS TODAY HAVE THE POTENTIAL TO CAUSE MORE FLOODING AND
FLASH FLOODING PROBLEMS. DUE TO LIMITED INSTABILITY...ANY
THUNDERSTORMS TODAY AND TONIGHT ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE FRONTAL BOUNDARY RESPONSIBLE FOR THE HEAVY RAINS SATURDAY AND
SATURDAY NIGHT IS EXPECTED TO REMAIN IN THE AREA...WITH A MOIST...
UNSTABLE AIRMASS SOUTH OF IT. THUS CHANCES OF SHOWERS AND
THUNDERSTORMS WILL CONTINUE ACROSS THE AREA FOR MUCH OF THE MONDAY
THROUGH SATURDAY PERIOD.

THE GREATEST THREAT FROM THESE THUNDERSTORMS LOOKS TO BE REPEATED
ROUNDS OF HEAVY RAINS. WITH A MOIST...UNSTABLE AIRMASS AVAILABLE...
ANY STORMS THAT DO DEVELOP SHOULD BE VERY GOOD RAIN PRODUCERS.
REPEATED BOUTS OF HEAVY RAINFALL WOULD LEAD TO CONTINUED FLOODING
CONCERNS ACROSS THE AREA. ANY SEVERE STORM THREAT MONDAY APPEARS TO
BE QUITE SMALL DUE TO THE FRONTAL BOUNDARY AND BETTER INSTABILITY
REMAINING SOUTH AND WEST OF THE AREA. A COLD FRONT COULD APPROACH
THE AREA TUESDAY...FOR A SLIGHT RISK OF SEVERE STORMS DURING THE
AFTERNOON AND EVENING HOURS. THE SEVERE THREATS TUESDAY AFTERNOON
AND EVENING WOULD BE LARGE HAIL AND DAMAGING WINDS...ALONG WITH
MORE HEAVY RAINS.

FOR WEDNESDAY AND BEYOND...IT IS TOO EARLY TO DETERMINE THE TIMING
AND DETAILS OF ANY SEVERE STORM THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. THERE IS A
CHANCE FOR SPOTTER ACTIVATION TUESDAY.

REPORTS OF RAINFALL...HIGH WATER...FLOODING OR FLOOD DAMAGE
WOULD BE GREATLY APPRECIATED THIS MORNING.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

WIZ017-029-034-042>044-201100-
ADAMS-CLARK-JACKSON-JUNEAU-MONROE-TAYLOR-
502 AM CDT SUN AUG 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF WESTERN INTO CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ACROSS PARTS OF THE AREA WILL TAPER OFF
THIS MORNING. A CHANCE OF THUNDERSTORMS CONTINUES ACROSS THE
AREA TODAY AND TONIGHT. DUE TO LIMITED INSTABILITY...ANY
THUNDERSTORMS THAT OCCUR ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE FRONTAL BOUNDARY RESPONSIBLE FOR THE HEAVY RAINS ACROSS PARTS OF
SOUTHEAST MINNESOTA INTO SOUTHWEST WISCONSIN SATURDAY AND SATURDAY
NIGHT IS EXPECTED TO REMAIN IN THE AREA...WITH A MOIST...UNSTABLE
AIRMASS SOUTH OF IT. THUS CHANCES OF SHOWERS AND THUNDERSTORMS WILL
CONTINUE ACROSS THE AREA FOR MUCH OF THE MONDAY THROUGH SATURDAY
PERIOD.

THE GREATEST THREAT FROM THESE THUNDERSTORMS LOOKS TO BE ROUNDS OF
HEAVY RAINS. WITH A MOIST...UNSTABLE AIRMASS AVAILABLE...ANY STORMS
THAT DO DEVELOP SHOULD BE VERY GOOD RAIN PRODUCERS. THE THREAT OF
HEAVY RAINFALL WOULD LEAD TO FLOODING CONCERNS ACROSS THE AREA. ANY
STORMS THROUGH MONDAY ARE NOT EXPECTED TO BE SEVERE DUE TO THE FRONT
AND AND BETTER INSTABILITY WELL SOUTH AND WEST OF THE AREA. A COLD
FRONT COULD APPROACH THE AREA TUESDAY...FOR A SLIGHT RISK OF SEVERE
STORMS DURING THE AFTERNOON AND EVENING HOURS. THE SEVERE THREATS
TUESDAY AFTERNOON AND EVENING WOULD BE LARGE HAIL AND DAMAGING
WINDS...ALONG WITH MORE HEAVY RAINS.

FOR WEDNESDAY AND BEYOND...IT IS TOO EARLY TO DETERMINE THE TIMING
AND DETAILS OF ANY SEVERE STORM THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. THERE IS A
CHANCE FOR SPOTTER ACTIVATION TUESDAY. RAINFALL REPORTS WOULD BE
GREATLY APPRECIATED THIS MORNING.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

RRS/THOMPSON

In the hours before

Local storm report, Aug 19, 3:01 AM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
301 AM CDT SUN AUG 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     FLASH FLOOD      4 S GENOA               43.52N 91.23W
08/19/2007                   VERNON             WI   EMERGENCY MNGR

            MUDSLIDE WITH POWER LINES DOWN AT SHADY LANE AND HIGHWAY
            35.

&&

04
Local storm report, Aug 19, 3:10 AM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
310 AM CDT SUN AUG 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 AM     FLASH FLOOD      SOLDIERS GROVE          43.39N 90.77W
08/19/2007                   CRAWFORD           WI   LAW ENFORCEMENT

            2 FEET OF WATER OVER HIGHWAY 61 SOUTH OF TOWN AND THE
            ROAD IS CLOSED IN SOLDIERS GROVE.

&&

04
Local storm report, Aug 19, 3:28 AM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
328 AM CDT SUN AUG 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 AM     FLASH FLOOD      2 WSW ELGIN             44.12N 92.29W
08/19/2007                   WABASHA            MN   LAW ENFORCEMENT

            COUNTY 2 CLOSED NEAR THE OLMSTED COUNTY LINE.

0325 AM     FLASH FLOOD      ZUMBRO FALLS            44.29N 92.43W
08/19/2007                   WABASHA            MN   AMATEUR RADIO

            WATER OVER THE ROAD AT HIGHWAYS 60 AND 63.

&&

04
Local storm report, Aug 19, 3:49 AM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
349 AM CDT SUN AUG 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 AM     FLASH FLOOD      3 WNW ELGIN             44.15N 92.31W
08/19/2007                   WABASHA            MN   LAW ENFORCEMENT

            COUNTY 25 CLOSED NEAR THE OLMSTED COUNTY LINE.

&&

04

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 7:36 PM CDTFlash Flood WarningARXHouston, Winona3 hr
Aug 18, 9:45 PM CDTRiver Flood WarningARXOlmsted, Winona34 hr
Aug 18, 10:10 PM CDTFlash Flood WarningARXHouston, Winona3 hr
Aug 18, 10:10 PM CDTFlash Flood WarningARXHouston, Wabasha, Winona3 hr
Aug 18, 10:39 PM CDTFlash Flood WarningARXOlmsted3 hr
Aug 18, 11:15 PM CDTRiver Flood WarningARXOlmsted11 hr
Aug 18, 11:15 PM CDTRiver Flood WarningARXOlmsted30 hr
Aug 19, 12:56 AM CDTFlash Flood WarningARXOlmsted, Wabasha, Winona6 hr
Aug 19, 12:56 AM CDTFlash Flood WarningARXDodge, Fillmore, Houston, Olmsted, Wabasha, Winona6 hr
Aug 19, 3:22 AM CDTRiver Flood WarningARXOlmsted26 hr
Aug 19, 10:15 AM CDTRiver Flood WarningARXWabasha43 hr

Nearby

River Flood Warnings in Minnesota, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.